Alert archive / Louisiana / Tornado Warnings in 2023
Tornado Warning 48, NWS Shreveport, LA
NWS Shreveport, LA issued this tornado warning at Apr 2, 2023, 7:12 PM CDT for Caddo Parish, Louisiana; Harrison County, Texas. It was in force for 48 min. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 2, 2023, 7:12 PM CDT (00:12 UTC)
- Expired
- Apr 2, 2023, 8:00 PM CDT
- In force
- 48 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
Counties Caddo Parish, LA, Harrison County, TX
The radar
The Shreveport radar (KSHV), 24 km from the middle of the area, began a volume at 00:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 2, 7:32 PM CDT | TSTM WND DMG | Waskom, TX | REPORTS OF TREES DAMAGE FROM WINDS GUSTING TO ESTIMATED 50 MPH. |
| Apr 2, 7:38 PM CDT | TSTM WND DMG | Blanchard, LA | AN NWS STORM SURVEY CONFIRMED A SWATH OF DOWNBURST WIND DAMAGE ACROSS THE TOWN OF BLANCHARD. PEAK WINDS WERE ESTIMATED BETWEEN 65 AND 85 MPH. A VAST MAJORITY OF DAMAGE WAS TO TREES, ALTHOUGH SOME STRUCTURES WERE DAMAGED BY FALLING TREES. |
| Apr 2, 7:40 PM CDT | TSTM WND DMG | 2 N Blanchard, LA | TREES DOWN ON THE NORTH SIDE OF BLANCHARD. |
| Apr 2, 7:40 PM CDT | TSTM WND DMG | 3 Ssw Mooringsport, LA | TREES DOWNED NEAR OLD MOORINGSPORT-LATEX ROAD AND NORTH HWY. 169 JUST SOUTH OF MOORINGSPORT. |
| Apr 2, 7:42 PM CDT | TSTM WND DMG | Blanchard, LA | TREES DOWNED NEAR W PHELPS AVENUE, N OLNEY AND W WARRINER AVE IN THE COMMUNITY OF BLANCHARD. |
| Apr 2, 7:43 PM CDT | TSTM WND DMG | 1 Ene Blanchard, LA | TREES DOWNED NEAR KATIE CIRCLE AND PINE HILL ROAD IN THE BLANCHARD COMMUNITY. |
| Apr 2, 7:49 PM CDT | TSTM WND DMG | 3 Wnw Shreveport, LA | TREE DOWNED INTO A KITCHEN OF A HOME IN WILLOW RIDGE SUBDIVISION ON THE SOUTH SIDE OF CROSS LAKE. |
| Apr 2, 7:49 PM CDT | TSTM WND GST 73 | 2 Sw Shreveport, LA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 2, 5:56 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 0.2 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 155 J/kg
- Mixed-layer CIN
- -196 J/kg
- Mixed-layer LCL
- 1637 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 190 m²/s²
- 0-3 km storm-relative helicity
- 338 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.9
The text
As transmitted.
690
WFUS54 KSHV 030012
TORSHV
LAC017-TXC203-030100-
/O.NEW.KSHV.TO.W.0048.230403T0012Z-230403T0100Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Shreveport LA
712 PM CDT Sun Apr 2 2023
The National Weather Service in Shreveport has issued a
* Tornado Warning for...
West central Caddo Parish in northwestern Louisiana...
East central Harrison County in northeastern Texas...
* Until 800 PM CDT.
* At 712 PM CDT, a severe thunderstorm capable of producing a
tornado was located 8 miles south of Karnack, or 9 miles east of
Marshall, moving east at 30 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Waskom around 725 PM CDT.
Greenwood around 735 PM CDT.
Blanchard around 745 PM CDT.
Shreveport around 755 PM CDT.
Other locations impacted by this tornadic thunderstorm include Dixie,
Jonesville, Cross Lake, Bethany, Scottsville and Leigh.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!
&&
LAT...LON 3264 9426 3273 9382 3272 9383 3271 9382
3273 9381 3273 9380 3244 9378 3247 9428
TIME...MOT...LOC 0010Z 276DEG 26KT 3255 9418
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
152 follow-up statements
432
WWUS54 KSHV 030039
SVSSHV
Severe Weather Statement
National Weather Service Shreveport LA
739 PM CDT Sun Apr 2 2023
TXC203-030048-
/O.CAN.KSHV.TO.W.0048.000000T0000Z-230403T0100Z/
Harrison TX-
739 PM CDT Sun Apr 2 2023
...THE TORNADO WARNING FOR EAST CENTRAL HARRISON COUNTY IS
CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 100 AM CDT for northwestern
Louisiana.
LAT...LON 3268 9403 3273 9382 3272 9383 3271 9382
3273 9381 3273 9380 3244 9378 3246 9402
TIME...MOT...LOC 0038Z 256DEG 31KT 3262 9393
$$
LAC017-030100-
/O.CON.KSHV.TO.W.0048.000000T0000Z-230403T0100Z/
Caddo LA-
739 PM CDT Sun Apr 2 2023
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 800 PM CDT FOR WEST
CENTRAL CADDO PARISH...
At 739 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Blanchard, or 12 miles northwest of Shreveport,
moving east at 35 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Shreveport around 750 PM CDT.
Other locations impacted by this tornadic thunderstorm include Dixie
and Cross Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!
&&
LAT...LON 3268 9403 3273 9382 3272 9383 3271 9382
3273 9381 3273 9380 3244 9378 3246 9402
TIME...MOT...LOC 0038Z 256DEG 31KT 3262 9393
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
15017
WWUS54 KSHV 030056
SVSSHV
Severe Weather Statement
National Weather Service Shreveport LA
756 PM CDT Sun Apr 2 2023
LAC017-030104-
/O.EXP.KSHV.TO.W.0048.000000T0000Z-230403T0100Z/
Caddo LA-
756 PM CDT Sun Apr 2 2023
...THE TORNADO WARNING FOR WEST CENTRAL CADDO PARISH WILL EXPIRE AT
800 PM CDT...
The tornado threat has diminished and the Tornado Warning has been
cancelled. However, large hail and damaging winds remain likely and
a Severe Thunderstorm Warning remains in effect for the area. A 73
mph wind gust was measured at the Shreveport Regional Airport with
these storms.
A Tornado Watch remains in effect until 100 AM CDT for northwestern
Louisiana.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Shreveport.
Remember, a Severe Thunderstorm Warning still remains in effect for
until 845 pm for Caddo Parish.
LAT...LON 3268 9403 3273 9382 3272 9383 3271 9382
3273 9381 3273 9380 3244 9378 3246 9402
TIME...MOT...LOC 0054Z 276DEG 26KT 3261 9381
$$
15What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Apr 2, 6:20 PM CDT, 52 minutes earlier.
Area forecast discussion, Apr 2, 6:20 PM CDT, 52 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 620 PM CDT Sun Apr 2 2023 ...New AVIATION... .UPDATE... Issued at 607 PM CDT Sun Apr 2 2023 A warm front has been the source for convection across the I-20 corridor early this evening. Elevated storms along and north of the front could produce large hail over the next few hours. However, a transition is expected to occur later this evening as the low-level jet increases producing sufficient shear to produce tornadoes with some storms. Thus, a tornado watch is now in effect for much of east Texas and north Louisiana through 1 AM. /05/ && .SHORT TERM... (This evening through Monday Night) Issued at 131 PM CDT Sun Apr 2 2023 Thunderstorms have started to develop along a dryline in western north Texas this afternoon and will gradually push eastward towards our area during the remainder of the afternoon. Additional development may occur across deep east Texas and into northwest Louisiana during the late afternoon hours, with the rest of the storms expected to reach the western portion of our CWA by early evening. So things could get busy in the next few hours across our region. SPC has upgraded the threat for severe weather this afternoon across east Texas, painting an Enhanced risk for portions of Smith, north Cherokee, Rusk, Gregg, Harrison, Upshur, Camp, and Wood counties. A Slight Risk then covers the rest of our east Texas counties, most of our Louisiana Parishes, and parts of southwest Arkansas and southeast Oklahoma. All modes of severe weather will be possible this afternoon and into the evening hours. However, thinking the greater tornado threat will be across east Texas with hail and wind being the main threat elsewhere. In addition, a Slight Risk for excessive rainfall remains in place for much of our area. We could see upwards of 2-3 inches across portions of the area as thunderstorms move through. While our area has not been inundated with rainfall as of late, this could bring a isolated Flash Flood threat to flood prone areas. Showers and thunderstorms will continue into the overnight hours, clearing from west to east after midnight before clearing the early in the early morning hours Monday. Dry conditions will then settle in, at least through Monday night. In the wake of our passing shortwave trough responsible for the showers and thunderstorms, upper-air pattern will become southwest with some weak ridging across the southeast CONUS. At the same time, another large trough will begin digging into the Pacific Northwest and will be the main feature for another severe weather event on Tuesday. (See long term for more information). High temperatues on Monday will reach the 80s across the region, lower to mid 80s north of I-20 and mid to upper 80s south of I-20. Monday night will be mild, with lows only able to drop into the upper 60s to lower 70s across the region. /33/ && .LONG TERM... (Tuesday through next Saturday) Issued at 131 PM CDT Sun Apr 2 2023 Main focus of interest in the long-term period is the potential for severe thunderstorms across areas mainly north of Interstate 20 on Tuesday. Surface setup ahead of the storm system will be characterized by an enhanced pressure gradient bringing strong southerly winds to the ArkLaTex on Tuesday into Tuesday evening. Dewpoint values will quickly climb into the mid to upper 60s which will help to destabilize the lower-levels of the warm sector ahead of an approaching dryline boundary from the west. Southwest flow aloft will further aid in destabilizing the atmosphere as a broad trough across the western CONUS migrates eastward into the Southern Plains allowing for moisture to deepen areawide through Tuesday night. Surface boundary to be the trigger for convection on Tuesday evening as it moves east across the region, tapping into an atmosphere already primed with moisture and a strong low-level jet. Supercell thunderstorms capable of producing tornadoes, damaging winds, and hail may be possible ahead of the convective line, followed by a damaging wind and isolated tornado threat within the line as it migrates east across the region. At this time SPC has the I-30 corridor as well as southeast Oklahoma in an Enhanced risk for severe thunderstorms with a Slight risk in an area surrounding Tyler to Shreveport to El Dorado. An unsettled weather pattern to prevail from Tuesday onward. Frontal boundary that moves into the region on Tuesday will likely linger across south Louisiana into Mississippi through late in the work week. Scattered elevated post-frontal showers to persist through Thursday night before the surface high shifts east allowing the front to return back north as a warm front bringing showers and isolated thunderstorms to parts of the region on Friday. A slow moving upper-level trough will set up across northern Mexico into Texas and southeast Oklahoma on Saturday, bringing continued rain chances with isolated thunderstorms to portions of the ArkLaTex. /05/ && .AVIATION... (00Z TAFS) Issued at 616 PM CDT Sun Apr 2 2023 For the 03/00Z TAFs, conditions will continue to deteriorate from the west and south as several waves of strong to severe thunderstorms enter ArkLaTex airspace. As storms impact area terminals, visibilities will briefly drop due to torrential rainfall, accompanied by strong gusty winds. Storm chances will continue through 03/06Z, diminishing from west to east. In the wake of these storms, MVFR CIGs will linger through the night and into the morning, lifting to VFR tomorrow. Winds will remain southerly at sustained speeds of 10 to 15 kts, with locally strong gusts possible in or near thunderstorms through the evening. /26/ && .PRELIMINARY POINT TEMPS/POPS... SHV 66 87 71 86 / 90 0 0 0 MLU 66 87 70 87 / 90 0 0 0 DEQ 60 84 67 83 / 80 0 10 30 TXK 64 87 69 85 / 80 0 0 20 ELD 61 86 68 85 / 90 0 0 10 TYR 66 87 70 85 / 80 0 0 10 GGG 66 86 70 85 / 90 0 0 10 LFK 68 89 71 87 / 40 0 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && SHORT TERM...05 LONG TERM....05 AVIATION...26
Hazardous weather outlook, Apr 2, 5:59 AM CDT, 13 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 559 AM CDT Sun Apr 2 2023 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-031100- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-Grant- Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-Morris-Cass- Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-Panola- Nacogdoches-Shelby-Angelina-San Augustine- 559 AM CDT Sun Apr 2 2023 This Hazardous Weather Outlook is for south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...Today and tonight. Thunderstorms will return to the region this afternoon through this evening, some possibly strong to severe with the primary threat of large hail up to golf ball size. Damaging wind gusts and tornadoes also cannot be ruled out with these storms as a returning warm front will allow for greater instability and shear, especially south of the I-20 corridor. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Another round of strong to severe thunderstorms will be possible by late Tuesday into Tuesday night as the next cold front will arrive. The threat appears to be highest along and north of the I-30 corridor where all modes of severe weather will be possible through the early morning hours on Wednesday. The pattern looks to remain unsettled through the end of the week as rounds of heavy rainfall will become more likely as the front stalls south of the region. This could reintroduce flooding concerns across the region through the end of the week as several inches of rainfall may be possible over the next week. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed this afternoon and evening. 19
In the hours before
Local storm report, Apr 2, 6:56 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
656 PM CDT SUN APR 2 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM HAIL 1 E KILGORE 32.39N 94.85W
04/02/2023 M1.00 INCH GREGG TX PUBLIC
PUBLIC REPORT.
&&
BTLocal storm report, Apr 2, 6:58 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
658 PM CDT SUN APR 2 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0657 PM HAIL 4 SSE LONGVIEW 32.46N 94.74W
04/02/2023 M1.50 INCH GREGG TX TRAINED SPOTTER
TRAINED SPOTTER REPORT.
&&
BTLocal storm report, Apr 2, 6:59 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
659 PM CDT SUN APR 2 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0659 PM HAIL 3 SE LIBERTY CITY 32.42N 94.92W
04/02/2023 M1.75 INCH GREGG TX PUBLIC
REPORT OF GOLF BALL SIZE OR LARGER.
&&
BTLocal storm report, Apr 2, 7:05 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
705 PM CDT SUN APR 2 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0648 PM HAIL 1 NE KILGORE 32.40N 94.85W
04/02/2023 E2.00 INCH GREGG TX PUBLIC
PICTURES SENT VIA EMAIL.
&&
BTLocal storm report, Apr 2, 7:07 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
707 PM CDT SUN APR 2 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0654 PM HAIL 2 SSE ROLLING MEADOWS 32.38N 94.80W
04/02/2023 E2.00 INCH GREGG TX BROADCAST MEDIA
RELAYED VIA EMAIL.
&&
BTLocal storm report, Apr 2, 7:12 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
712 PM CDT SUN APR 2 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0651 PM HAIL 6 WSW HALLSVILLE 32.48N 94.67W
04/02/2023 E1.75 INCH HARRISON TX PUBLIC
&&
BTThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 7:44 PM CDT | Severe Thunderstorm Warning | SHV | Bienville, Bossier, Caddo, Claiborne, De Soto, Red River and 1 more | 61 min |
| Apr 2, 8:31 PM CDT | Severe Thunderstorm Warning | SHV | Bienville, Bossier, Claiborne, Jackson, Lincoln, Union and 1 more | 59 min |
| Apr 2, 9:19 PM CDT | Severe Thunderstorm Warning | SHV | Bossier, Caddo | 56 min |
| Apr 2, 9:29 PM CDT | Severe Thunderstorm Warning | SHV | Caldwell, Jackson, Lincoln, Ouachita, Union | 46 min |
| Apr 2, 9:46 PM CDT | Tornado Warning | SHV | Bossier, Caddo | 44 min |
| Apr 2, 10:12 PM CDT | Areal Flood Advisory | SHV | Caddo | 3 hr |
| Apr 2, 10:25 PM CDT | Severe Thunderstorm Warning | SHV | Bienville, Bossier, Claiborne, Webster | 50 min |
| Apr 2, 10:43 PM CDT | Special Weather Statement | SHV | Bienville, Caddo | 62 min |
| Apr 2, 11:15 PM CDT | Special Weather Statement | SHV | Lincoln | 60 min |
| Apr 3, 12:00 AM CDT | Special Weather Statement | SHV | Bienville, Jackson, Lincoln, Ouachita, Union | 60 min |
| Apr 3, 12:53 AM CDT | Special Weather Statement | SHV | Caldwell, Jackson, Ouachita | 52 min |
| Apr 2, 7:33 PM CDT | Severe Thunderstorm Warning | SHV | Cherokee, Nacogdoches, Rusk | 57 min |
| Apr 2, 8:27 PM CDT | Severe Thunderstorm Warning | SHV | Cass, Harrison, Marion, Morris, Upshur | 63 min |
| Apr 2, 8:36 PM CDT | Severe Thunderstorm Warning | SHV | Gregg, Harrison, Marion, Upshur | 54 min |
| Apr 2, 9:24 PM CDT | Severe Thunderstorm Warning | SHV | Gregg, Harrison, Marion, Upshur | 55 min |
Nearby
Tornado Warnings in Louisiana, 2023Tornado Warnings in Texas, 2023Every tornado warning in 2023Tornadoes in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.